Alert archive / North Carolina / Flash Flood Warnings in 2015

Flash Flood Warning 1, NWS Blacksburg, VA

April 9, 2015Watauga County, North Carolina

NWS Blacksburg, VA issued this flash flood warning at Apr 9, 2015, 7:42 PM EDT for Watauga County, North Carolina. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2015, 7:42 PM EDT (23:42 UTC)
Expired
Apr 10, 2015, 1:45 AM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

County Watauga County, NC

The radar

The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
537 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
303 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WGUS51 KRNK 092342
FFWRNK
NCC189-100545-
/O.NEW.KRNK.FF.W.0001.150409T2342Z-150410T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
742 PM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN WATAUGA COUNTY IN NORTHWESTERN NORTH CAROLINA...

* UNTIL 145 AM EDT FRIDAY
    
* AT 741 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING   
  HEAVY RAIN ACROSS THE WARNED AREA...WHICH HAS ALREADY RECEIVED   
  HEAVY RAIN EARLIER TODAY. FLASH FLOODING IS EXPECTED TO BEGIN   
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  REESE...
  AND PEORIA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3630 8190 3631 8188 3634 8185 3636 8180
      3634 8177 3634 8173 3627 8179 3626 8187
      3625 8190 3626 8189 3628 8190

$$

MBS
1 follow-up statement
566 
WGUS71 KRNK 100200
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1000 PM EDT THU APR 9 2015

NCC189-100209-
/O.CAN.KRNK.FF.W.0001.000000T0000Z-150410T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WATAUGA NC-
1000 PM EDT THU APR 9 2015

...THE FLASH FLOOD WARNING FOR 
NORTHWESTERN WATAUGA COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

LAT...LON 3630 8190 3631 8188 3634 8185 3636 8180
      3634 8177 3634 8173 3627 8179 3626 8187
      3625 8190 3626 8189 3628 8190

$$

RAB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Apr 9, 4:28 PM EDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 9, 4:28 PM EDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT THU APR 9 2015

.SYNOPSIS...
HIGH PRESSURE BANKED AGAINST THE EASTERN FACE OF THE APPALACHIANS
WILL SHIFT EAST...AND A WARM FRONT WILL LIFT THROUGH OUR REGION
OVERNIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH THE APPALACHIAN
REGION ON FRIDAY. DRY HIGH PRESSURE WILL MOVE IN OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 400 PM EDT THURSDAY...

SURFACE OBSERVATIONS INDICATE THAT HIGH PRESSURE HUGGING THE EASTERN
FACE OF THE APPALACHIANS IS RETREATING THIS AFTERNOON...BUT STILL
MAINTAINING ITS INFLUENCE ACROSS THE PIEDMONT. EASTERLY WINDFLOW HAS
KEPT LOW CLOUDS BANKED AGAINST THE BLUE RIDGE...ALTHOUGH STRONG
HEATING ACROSS NORTH CAROLINA OUTSIDE THE INFLUENCE OF THE HIGH IS
CAUSING THESE LOW CLOUDS TO ERODE FROM SOUTHWEST TO NORTHEAST. AS
SUCH...PORTIONS OF THE PIEDMONT IN NORTH CAROLINA AND SOUTHSIDE
VIRGINIA MAY SEE A 6 TO 8 DEGREE SPIKE IN TEMPERATURES DURING LATE
AFTERNOON IF CLOUD COVER EXITS THE AREA. STRONGER HEATING HAS
OCCURRED ACROSS THE MOUNTAINS...ALSO OUTSIDE THE INFLUENCE OF HIGH
PRESSURE...WHERE RADAR IMAGERY INDICATES A FEW SHOWERS ARE BEGINNING
TO FIRE.

THROUGH THIS EVENING AND TONIGHT...RAPID UPDATE MODELS HAVE BEEN
CONSISTENT THROUGH THE DAY THAT THE SHOWERS DEVELOPING ACROSS THE
NORTH CAROLINA HIGHLANDS WILL SHIFT EAST AS AN UPPER LEVEL
DISTURBANCE PASSES ACROSS THE REGION. BETTER CHANCE FOR STORMS WILL
BE ACROSS THE MOUNTAINS DURING EARLY EVENING WHERE GREATER
INSTABILITY WILL BE LOCATED. AS THE ACTIVITY SHIFTS EAST HOWEVER...
IT WILL RUN INTO THE MORE STABLE ATMOSPHERE ASSOCIATED WITH HIGH
PRESSURE OVER THE AREA...AND WILL BEGIN TO WEAKEN. THE THREAT FOR
ANY SEVERE STORMS THIS EVENING REMAINS REMOTE...HOWEVER WOULD NOT BE
SURPRISED TO SEE A STRONG THUNDERSTORM OR TWO DURING EARLY EVENING
ACROSS THE SOUTHWEST. SHOWER ACTIVITY WILL DIMINISH DURING THE EARLY
HOURS OF FRIDAY...BUT CANNOT RULE OUT STRAY SHOWERS THROUGH THE
NIGHT AS A WARM FRONT LIFTS NORTHWARD THROUGH THE AREA...AND HAVE
KEPT LOW CHANCE WORDING IN THE FORECAST. MUGGY CONDITIONS CAN BE
EXPECTED THROUGH THE NIGHT...WITH LOWS HOLDING IN THE MID 50S TO LOW
60S.

FOR FRIDAY...RAIN CHANCES WILL RAMP UP ACROSS THE MOUNTAINS DURING
LATE MORNING AS A STRONG COLD FRONT APPROACHES FROM THE WEST. WITH
ABUNDANT ATMOSPHERIC MOISTURE IN PLACE...FELT CONFIDENT IN
INTRODUCING HIGH RAIN CHANCES IN THE FORECAST. WITH ABUNDANT CLOUD
COVER TO START THE DAY AND RAIN ENTERING EARLY HOWEVER...BELIEVE
THAT THUNDERSTORM ACTIVITY WILL BE MORE ON THE SCATTERED SIDE ACROSS
THE MOUNTAINS. BETTER INSTABILITY WILL BE FOUND ACROSS THE
PIEDMONT...ESPECIALLY EAST OF A DANVILLE TO LYNCHBURG LINE...AND
WITH GREATER HEATING TAKING PLACE IN THE EAST...BELIEVE THAT ANY
CHANCES FOR STRONG THUNDERSTORM ACTIVITY WILL BE FOUND ACROSS THE
SOUTHSIDE. AT ANY RATE...THE COLD FRONT WILL PASS EAST DURING THE
AFTERNOON AND IS EXPECTED TO PASS OUTSIDE OF OUR AREA DURING EARLY
EVENING. HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL BRING A DRY
NORTHWESTERLY WIND SHIFT...WITH RAPIDLY CLEARING CONDITIONS HEADING
INTO THE EVENING.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
AS OF 210 PM EDT THURSDAY...

COLD FRONT SHOULD BE PUNCHING EAST THROUGH THE PIEDMONT FRIDAY
EVENING BRINGING ANY LINGERING BACK EDGE SHOWERS AND STORMS TO AN
END WELL BEFORE MIDNIGHT. FORECAST SOUNDINGS ALSO SHOW ADVECTION
OF VERY DRY AIR ESPCLY ALOFT IN BEHIND THE BOUNDARY WITH ABRUPT
CLEARING OF LOW LEVEL MOISTURE LIKELY DURING THE EVENING. THUS
LEFT IN SOME CHANCE POPS MAINLY ALONG/EAST OF HIGHWAY 29 DURING
THE EARLY EVENING BEFORE CLEARING THINGS OUT WITH ONLY SOME
LEFTOVER HIGH CLOUDS AROUND.

LARGE AREA OF HIGH PRESSURE BEHIND THE FRONT BUILDS IN FROM THE WEST
SATURDAY BEFORE MOVING OVERHEAD SUNDAY MORNING...AND THEN OFFSHORE LATE
IN THE DAY. THIS SHOULD BRING MOSTLY SUNNY SKIES AND A CLEAR OVERNIGHT
FOR THE WEEKEND UNDER MUCH LESS HUMIDITY. HOWEVER IT WILL BE BLUSTERY
BETWEEN THE BUILDING HIGH AND LOW PRESSURE TO THE NE SATURDAY BEFORE
WINDS GO CALM SATURDAY NIGHT MAKING FOR GOOD RADIATIONAL COOLING
CONDITIONS INTO DAWN SUNDAY MORNING.

EXPECTING HIGHS TO BARELY TOP 60 IN THE MOUNTAINS SATURDAY UNDER A
GUSTY NW WIND WITH READINGS CLIMBING TO AROUND 70 PIEDMONT GIVEN SOME
AID VIA DOWNSLOPE FLOW. LOWS LIKELY DROPPING INTO THE 30S WEST AND 40-
45 EAST BY SUNDAY MORNING BUT THINKING MOST TO STAY ABOVE FREEZING
GIVEN LACK OF VERY DRY AIR. HIGHS TO REBOUND A BIT SUNDAY UNDER WEAK
WARM ADVECTION ALOFT BUT STILL MOSTLY 60S WITH THE SURFACE RIDGE SLOW
TO MOVE EAST UNTIL LATE KEEPING MIXING RATHER LIGHT.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 1230 PM EDT THURSDAY...

OVERALL PATTERN WILL AGAIN BE CHARACTERIZED BY MEAN 5H TROFFINESS
ACROSS THE EASTERN ROCKIES AS THE UPPER LOW ACROSS THE SW OPENS UP AND
RATHER FLAT FLOW DEVELOPS ACROSS THE EAST BENEATH PASSING WAVES WELL TO
THE NORTH. THIS SHOULD LEAD TO A VERY MOIST OVERRUNNING TYPE SW FLOW BY
MIDWEEK AS HIGH PRESSURE SHIFTS OFFSHORE AND A STRONGER COLD FRONT
EMERGES INTO THE PLAINS BY DAY7. APPEARS DRIEST PERIODS WILL BE SUNDAY
NIGHT INTO MONDAY AHEAD OF ANOTHER WEAK COLD FRONT THAT WILL DIPPING
INTO THE REGION BY MONDAY NIGHT AND TO THE SOUTH BY WEDNESDAY. HOWEVER
WEAK IMPULSES EJECTING SE ALONG THE BOUNDARY LIKELY TO PRODUCE SOME
SHOWER COVERAGE AS EARLY AS MONDAY AFTERNOON/NIGHT BEFORE THE LARGER
SWATH OF DEEPER MOISTURE STARTS TO RETURN NE LATER TUESDAY WHEN WILL
HAVE HIGHER CHANCE POPS. WEAK WEDGE LOOKS TO DEVELOP WEDNESDAY AND THEN
ERODE DURING THURSDAY AS THE RESIDUAL BACKDOOR FRONT STARTS TO LIFT
BACK NE AS WARM FRONT AHEAD OF THE STRONGER COLD FRONT TO THE WEST.
THIS LIKELY THE PERIOD OF BETTER RAIN CHANCES ESPCLY BY THURSDAY WITH
DEEPER PWATS ARRIVING...AND PERHAPS MORE INSTABILITY WITH THE WARM
FRONT AROUND SO MAINLY HIGH CHANCE POPS WEDNESDAY INTO THURSDAY.

AFTER A COOL START WITH LOWS MOSTLY IN THE 40S EARLY MONDAY...EXPECT
MAINLY UNIFORM TEMPS WITH HIGHS IN THE UPPER 60S TO MID 70S FOR MUCH OF
THE WEEK PENDING DEGREE OF INSOLATION EACH DAY AND LOWS IN THE 50S.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
AS OF 215 PM EDT THURSDAY...

SURFACE OBSERVATIONS INDICATE THAT HIGH PRESSURE REMAINS WEDGED
AGAINST THE EASTERN FACE OF THE APPALACHIANS THIS AFTERNOON...
WITH IFR STRATUS IN PLACE EAST OF THE BLUE RIDGE WITHIN THE
EASTERLY FLOW. WEDGE LOSES INFLUENCE OVER THE MOUNTAINS...WHERE
SOUTHWESTERLY WINDFLOW IS IN PLACE...AND SCATTERED CU IS BEING
OBSERVED WITH VFR BASES.

WHILE HEATING ALONG THE PERIPHERY OF THE STRATUS FIELD IS CAUSING
THE STRATUS TO SLOWLY ERODE FROM WEST TO EAST...EXPECT KROA/KDAN/
KLYH TO REMAIN SOCKED IN IFR THROUGH THE REMAINDER OF THE DAY.
ANOTHER ROUND OF CONVECTION IS EXPECTED TO DEVELOP IN THE MORE
UNSTABLE AIR IN CENTRAL NORTH CAROLINA...AND PUSH NORTHEAST INTO
THE FORECAST AREA DURING THE EVENING. LOOKING AT THE POSSIBILITY
OF SPOTTY THUNDERSTORMS IN THE VICINITY OF KBLF/KLWB/KBCB THIS
EVENING WHERE STRONGER AFTERNOON HEATING HAS TAKEN PLACE...
HOWEVER ACTIVITY SHOULD WEAKEN AS IT PASSES FURTHER EAST WHERE THE
WEDGE IS STRONGER.

A WARM FRONT WILL LIFT THROUGH THE AREA OVERNIGHT...RESULTING IN A
GRADUAL SOUTHWESTERLY WIND SHIFT ACROSS THE PIEDMONT BY DAWN. AS
SUCH...EXPECT IFR CONDITIONS TO REMAIN IN PLACE FOR KROA/KDAN/KLYH
THROUGH SUNRISE...WITH SOUTHWESTERLY FLOW AND DAYTIME HEATING
HELPING TO LIFT THE LOW CLOUDS AFTER SUNRISE. RAIN CHANCES WILL
INCREASE ACROSS THE MOUNTAINS DURING LATE MORNING AS A STRONG COLD
FRONT APPROACHES FROM THE WEST. EXPECT A SOLID LINE OF SHOWERS...
WITH EMBEDDED THUNDERSTORMS...TO PASS ACROSS THE AREA DURING THE
AFTERNOON. GREATEST INSTABILITY/BETTER CHANCES FOR STRONG
THUNDERSTORMS WILL BE FOUND ACROSS THE PIEDMONT...GENERALLY ALONG
AND EAST OF A KDAN TO KLYH LINE. WITH SOLID RAINFALL WILL COME
IFR/LOW MVFR CONDITIONS. COLD FRONT WILL EXIT THE AREA TO THE EAST
DURING LATE EARLY EVENING...WITH IMPROVING CONDITIONS AS WINDS
SHIFT NORTHWESTERLY WITH THE ARRIVAL OF HIGH PRESSURE.

EXTENDED AVIATION DISCUSSION...

PROLONGED PERIOD OF WIDESPREAD VFR THEN RETURNS FRIDAY NIGHT INTO
SUNDAY UNDER HIGH PRESSURE BEHIND THE FRONT. SOME RETURN MOISTURE
AND SHOWERS WITH ASSOCIATED MVFR COULD RETURN BY MONDAY BUT BETTER
CHANCES BY TUESDAY WITH WARM FRONT APPROACHING.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...NF
NEAR TERM...NF
SHORT TERM...JH
LONG TERM...JH
AVIATION...NF/SK
Hazardous weather outlook, Apr 9, 3:22 PM EDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
322 PM EDT THU APR 9 2015

VAZ010>014-016>020-022>024-032>035-101930-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-
322 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE AHEAD OF A COLD
FRONT ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ043>047-058-059-101930-
HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
322 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A
COLD FRONT ON FRIDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-002-018-VAZ007-009-015-WVZ042>044-507-508-101930-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-GRAYSON-MERCER-SUMMERS-
MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
322 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE INTO THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ISOLATED STRONG THUNDERSTORMS COULD OCCUR THROUGH EARLY FRIDAY
AFTERNOON AS A COLD FRONT PASSES THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-101930-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-
322 PM EDT THU APR 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED STRONG STORMS WILL BE POSSIBLE INTO EARLY THIS
EVENING...WITH ISOLATED SEVERE STORMS POSSIBLE AS WELL. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE AHEAD OF A COLD FRONT
ON FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS FROM THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 9, 6:47 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
647 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     HAIL             BUCK SHOALS             36.10N 80.83W
04/09/2015  E0.75 INCH       YADKIN             NC   PUBLIC

&&

RAB
Local storm report, Apr 9, 6:55 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             WYTHEVILLE              36.95N 81.08W
04/09/2015  E0.25 INCH       WYTHE              VA   CO-OP OBSERVER

&&

RAB
Local storm report, Apr 9, 6:58 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
658 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             WYTHEVILLE              36.95N 81.08W
04/09/2015  E0.75 INCH       WYTHE              VA   911 CALL CENTER

&&

JDR
Special weather statement, Apr 9, 7:11 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
711 PM EDT THU APR 9 2015

VAZ010>013-100015-
WYTHE VA-PULASKI VA-BLAND VA-GILES VA-
711 PM EDT THU APR 9 2015

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  NORTHERN WYTHE COUNTY IN SOUTHWESTERN VIRGINIA...
  NORTHWESTERN PULASKI COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTHEASTERN BLAND COUNTY IN SOUTHWESTERN VIRGINIA...
  SOUTH CENTRAL GILES COUNTY IN SOUTHWESTERN VIRGINIA...

* UNTIL 815 PM EDT

* AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR DUBLIN TO
  NEAR WYTHEVILLE...MOVING TO THE NORTHEAST AT 45 MPH.

* THUNDERSTORMS WILL BE CAPABLE OF PRODUCING PEA SIZE HAIL AND WIND
  GUSTS UP TO 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PULASKI...
  WYTHEVILLE...
  DUBLIN...
  MAX MEADOWS...
  AND GUNTON PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER INSIDE A STURDY STRUCTURE IF THREATENING WEATHER
APPROACHES..

&&

LAT...LON 3708 8064 3723 8082 3701 8126 3692 8121
      3684 8108
TIME...MOT...LOC 2306Z 232DEG 41KT 3711 8076 3699 8108

MBS
Local storm report, Apr 9, 7:17 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
717 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND DMG     6 SSW EAST BEND         36.14N 80.56W
04/09/2015                   YADKIN             NC   FIRE DEPT/RESCUE

            TREES AND POWER LINE DOWN ON FALCON RD.

&&

JDR
Local storm report, Apr 9, 7:28 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
728 PM EDT THU APR 09 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0704 PM     HAIL             5 NNE SUGAR GROVE       36.33N 81.74W
04/09/2015  E1.00 INCH       WATAUGA            NC   911 CALL CENTER

            QUARTER SIZE HAIL IN ZIONVILLE. TIME FROM RADAR AND
            SPOTTER REPORT.

0718 PM     HAIL             TROUT                   36.40N 81.62W
04/09/2015  E0.88 INCH       ASHE               NC   PUBLIC

            DIME TO NICKEL HAIL COVERED THE GROUND IN ABOUT 5 MINUTES

&&

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 3:36 AM EDTSpecial Weather StatementRNKCaswell39 min
Apr 9, 4:21 PM EDTSpecial Weather StatementRNKWatauga24 min
Apr 9, 4:25 PM EDTSpecial Weather StatementRNKAshe35 min
Apr 9, 4:48 PM EDTSpecial Weather StatementRNKAshe27 min
Apr 9, 4:49 PM EDTSpecial Weather StatementRNKWilkes41 min
Apr 9, 5:56 PM EDTSpecial Weather StatementRNKYadkin49 min
Apr 9, 6:17 PM EDTSevere Thunderstorm WarningRNKYadkin43 min
Apr 9, 7:01 PM EDTSevere Thunderstorm WarningRNKAshe, Watauga44 min

Nearby

Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.